I don’t know if I have it. I have looked it up and it says muscle tightness, which I certainly have in my calf (but I also have a clot there). My main other symptom is a feeling in my leg and arm/hand like they are being gripped by a vice that is stopping them moving, but when I concentrate I can actually move whatever part (although not wonderfully). It is like I have to override a part of my brain telling me that I can’t move, e.g. To sort of walk I chant ‘bend your knee’. The more i walk the more the vice grips and the muscles cramp though.
I’m wondering this too. I can’t flex my ankle towards body but toes don’t seem to drag so don’t think it’s drop foot, wondering if it’s spasticity. It’s tight but not sure if it’s resistant to movement or it’s the pain making me stop trying.
I have it in both legs, when it first started I was struggling with tummy problems and had lost a lot of weight so I just thought it was normal to be a bit shivery… as time has gone on and I found out I had MS, I came to realise it was probably spasticity, well that and the fact it got worse
So for me, light spasticity looks like I’m shivering and when it’s bad I’ll be proper jolty/shakey, I hate it! When I saw the physio she told me to get a prescription for Baclofen pronto as I was so jolty when I saw her.
MrsChicca, that sounds like the message is just not getting through properly, sometimes I can’t point my toes or flex my right foot upwards…leave it alone for a while and it’ll be fine, it’s just weird,no consistency. The baclofen does nothing for it either
Thanks I can move it, it just blooming hurts. A lot. x
I was wondering if Baclofen wold help my problem but it sounds like it probably won’t then. I also have problems flexing my ankle. Unfortunately I seem to be getting worse each day and I am so scared and in pain despite a cocktail of drugs.
Look into tizanadine. That worked better for the neck stiffness that I get, helps with toe spasms too x
I think baclofen can help with some of the muscle stiffness but being unable to actually move your foot in a direction does sound more like nerve damage to me - probably worth asking your gp or MS nurse as I’m not an expert, jus told to take them as spasticity is bad sometimes.
I’m down on Baclofen because I really don’t want to take them unless I have to… Just something else to make you feel drowsy!
Spasticity tends to go along with weakness. I have been told it is the bodies way of dealing with weakness. Most people find they need a bit of spasticity to add strength when standing. If I reduce the spasticity with too mush baclofen then the leg feels weaker.
It’s in both legs/feet, and I’ve had an infection, so I’ll see if it goes away when I’m better. x